Steady and Unsteady Solutions of Non-Isothermal Turbulent Flow through a Curved Duct with Square Cross Section

Hye, M. A.; Rahman, M. M.; Ali, L. Nowsher; Afrin, S.
March 2013
International Journal of Pure & Applied Sciences & Technology;Mar2013, Vol. 15 Issue 1, p67
Academic Journal
In this paper, a comprehensive numerical study is presented for the fully developed two-dimensional flow of viscous incompressible fluid through a curved duct with square cross section. Numerical calculations are carried out over a wide range of the Dean number 100 ⩽ Dn ⩽ 6500 for the curvatureδ = 0.5 . A temperature difference is applied across the vertical sidewalls for the Grashof numberGr = 100 , where the outer wall is heated and the inner one cooled. Spectral method is used as a basic tool to solve the system of non-linear differential equations. After a compressive survey over the parametric ranges, two branches of asymmetric steady solutions with two- and four-vortex solutions are obtained by the Newton- Raphson iteration method. Then, in order to investigate the non-linear behavior of the unsteady solutions, time evolution calculations as well as power spectrum of the solutions are obtained, and it is found that the steady-state flow turns into periodic flow through chaotic flows if Dn is increased up to 6115. For large Dean numbers Dn > 6065 , however, the unsteady flow undergoes through various flow instabilities if, Dn is increased gradually.


Related Articles

  • Reliability and Statistical Assessment of Methods for Pipe Network Analysis. Oke, I. A. // Environmental Engineering Science;Dec2007, Vol. 24 Issue 10, p1481 

    One of the most common important steps in water resources engineering is pipe network analysis. The key methods for this analysis are linear theory, Hardy Cross and Newton-Raphson. In this paper, a report on the evaluation and reliability of these methods using statistical methods (total error,...

  • Construction of Tri-parametric derivative free fourth order with and without memory iterative method. Zafar, Fiza; Yasmin, Nusrat; Kutbi, M. A.; Zeshan, Muhammad // Journal of Nonlinear Sciences & Applications (JNSA);2016, Vol. 9 Issue 4, p1410 

    We have given two general methods of converting with derivative two-step methods to without derivative two-step methods. It can also be observed that this conversion not only retain the optimal order of convergence of the two-step methods but the resulting derivative free families of iterative...

  • The implementation of a constitutive model with weighted dynamic recovery and its application. Hu, W.; Wang, C. H. // Computational Mechanics;Jul2003, Vol. 31 Issue 5, p445 

    An explicit updating algorithm has been developed, based on the backward Euler integration methods for the modified Armstrong�Frederick type of nonlinear kinematic hardening constitutive model with weighted dynamic recovery. This has been achieved by considering the consistency of the...

  • A two-scale model for fluid flow in an unsaturated porous medium with cohesive cracks. R�thor�, Julien; Borst, Ren�; Abellan, Marie-Ang�le // Computational Mechanics;Aug2008, Vol. 42 Issue 2, p227 

    A two-scale model is developed for fluid flow in a deforming, unsaturated and progressively fracturing porous medium. At the microscale, the flow in the cohesive crack is modelled using Darcy�s relation for fluid flow in a porous medium, taking into account changes in the permeability due...

  • The Kleinman Iteration for Nonstabilizable Systems. Benner, Peter; Hern�ndez, Vicente; Pastor, Antonio // Mathematics of Control, Signals & Systems;Jun2003, Vol. 16 Issue 1, p76 

    We consider the computation of Hermitian nonnegative definite solutions of algebraic Riccati equations. These solutions are the limit, P=limi ?8 Pi, of a sequence of matrices obtained by solving a sequence of Lyapunov equations. The procedure parallels the well-known Kleinman technique but the...

  • DERIVATIVE-FREE OPTIMAL ITERATIVE METHODS. Khattri, S. K.; Agarwal, R. P. // Computational Methods in Applied Mathematics;2010, Vol. 10 Issue 4, p368 

    In this study, we develop an optimal family of derivative-free iterative methods. Convergence analysis shows that the methods are fourth order convergent, which is also verified numerically. The methods require three functional evaluations during each iteration. Though the methods are...

  • An affine scaling interior trust region method via optimal path for solving monotone variational inequality problem with linear constraints. Wang, Yunjuan; Zhu, Detong // Chinese Annals of Mathematics;Jun2008, Vol. 29 Issue 3, p273 

    Based on a differentiable merit function proposed by Taji et al. in �Math. Prog. Stud., 58, 1993, 369�383�, the authors propose an affine scaling interior trust region strategy via optimal path to modify Newton method for the strictly monotone variational inequality problem...

  • A New Multi-Step Fixed Newton's Method for Solving Large-Scale Systems of Nonlinear Equations. Yusuf, Mohammed Waziri; Saidu, Ibrahim; Haliru, Aisha // IUP Journal of Computational Mathematics;Mar2011, Vol. 4 Issue 1, p19 

    The simplest modification to overcome the widely known shortcomings of classical Newton's method is fixed Newton's method. However, the numerical convergence of fixed Newton's method is too slow, which results in high consumption of CPU time and large number of iterations as the system's...

  • A New Numerical Solving Method for Equations of One Variable. Eskandari, Hamideh // International Journal of Applied Mathematics & Computer Sciences;2009, Vol. 5 Issue 3, p183 

    In this paper, a nonlinear equation f(x) =0 is solved by using Taylor's expansion through a new iteration method and it will be shown that this new method can present better approximation than Newton method. Before, for solving a nonlinear algebraic equation f(x) =0, the hybrid iteration method...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics